Interesting thing happened while I was being sick

Back in November and December when I was so sick that I couldn’t eat any solid food and had to purée everything. Before my seventh surgery for endometriosis, I was put on Cipro an antibiotic. I guess they figured they’d treat me for diverticulitis just in case (I was vomiting and having diarrhea, rather I was defecating blood). About the same time as taking the Cipro, my tongue sort of got sore and swollen. The middle of it turned white and the outer edges were red. It was sore for days, almost a week and part of me thought it was from malnutrition. I couldn’t eat anything and I was on a liquid diet for so many weeks. I think it was the nurse at one point who said I probably have thrush, not something you want to be told you have in your mouth. It took about a week or so to go away. Maybe more. I don’t really remember too much because my tongue wasn’t bothering me as much as the fact that anything I ate would cause stabbing pains.
Fast forward to this week. It started on Friday with a major major headache and it felt like somebody was hitting me over the head with a bat or a knife, mainly on the top of my head. That continued Saturday and by Sunday my skin hurt and I was really achy. I had a fever had a fever for three days. On Monday, I got Cipro at the walk in clinic. My fever had gone down that evening, so I didn’t take the antibiotic. The fever was back by morning. I took the Cipro in the morning and within 20 minutes, the back of my tongue got that same feeling. It was sore and swollen. The middle of my tongue started to turn white (and I hadn’t taken any tums) and the edges hurt. It’s still sore today (Thursday). Could it be a huge coincidence? Could I have thrush? No!!! It’s the friggin antibiotic! I have yet another drug I can’t take added to the long list! Lucky me.
I’ve been meditating, taking store brand ibuprofen (which doesn’t seem to have gluten like Advil does) and drinking lots of water and resting (ok, I’m thinking about resting next week).
Can you believe it? Allergic to Cipro! I’m still shocked.
I went to see my regular doctor yesterday to get a different antibiotic. He was so impressed with how great I look (he hasn’t seen me since last March, before that surgery and before I found out I was allergic to wheat and milk and lost 20lbs), so he didn’t see me as sick at all. It was very flattering. He’s known me for over 20 years. He decided that no antibiotic would be needed. This is ok because I was on so many antibiotics when I was younger that anytime I can avoid them now is a good thing. Besides, they destroy your gut. Your gut really is your immune system. Think about that!
So I’m drinking a lot of water and I really am trying to remain calm. In fact I think I’ll go to bed early tonight.

Advertisements

About our last embryo

I have Endometriosis, Adenomyosis and Hashimoto's Thyroiditis. I've had Lyme, Bell's Palsy and the Shingles before I was 25. I've done IVF twice, with and without immunosuppression and FET. I am married to my best friend and I am Infertile.
This entry was posted in food allergy, Hashimotos thyroiditis, hope and love, invisible illness, meditation and tagged , , , , . Bookmark the permalink.

5 Responses to Interesting thing happened while I was being sick

  1. Danie says:

    I have endometriosis and I have a long list of allergies as well. Zythromax (antibiotic), Penicillin, Iodine, Tordal, Ativan, and 2 other drugs that were administered during surgery that I had a severe reaction to… can’t remember the names either so it is scary! The reactions I have to all of the above drugs aren’t minor either, 1 of them causes me to become very tachycardic. Since endo is thought to be an immune disease, and an allergic reaction is based on your immune system, is it a coincidence? Wonder if all women with advanced endo also have this similarity.

    • I’m allergic to the z pack too, toradol too. The Ativan causes me to gasp for air! Interesting. I wonder how many of us are allergic to the same things. I had so many issues with pain meds and the fact that they push pain killers on us to shut us up anyway that I now only take ibuprofen.
      It is astonishing how many of us also have other autoimmune issues.

  2. Elisha says:

    Oh so sorry girl! Get some rest.

  3. tlohuis says:

    My tongue often swells and becomes really sore. No one’s ever been able to figure out why. I’ll have to pay close attention next time and see if I’m on an antibiotic or any other new medication. Thanks so much for sharing. I hope you feel better soon. Take care.
    Peace,
    Tammy:)

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s